Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 198, NWS Jackson, KY

June 10, 20116 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 10, 2011, 4:06 PM EDT for 6 counties in Kentucky. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2011, 4:06 PM EDT (20:06 UTC)
Expired
Jun 10, 2011, 5:00 PM EDT
In force
54 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Estill County, KY, Lee County, KY, Menifee County, KY, Montgomery County, KY, Powell County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 65 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 4:17 PM EDTHAIL 0.75Clay City, KY
Jun 10, 4:30 PM EDTTSTM WND DMG1 Sw Mariba, KYTREES DOWN ON HWY 77 NEAR TAR RIDGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 305 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1338 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1338 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1158 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

458 
WUUS53 KJKL 102006
SVRJKL
KYC065-129-165-173-197-237-102100-
/O.NEW.KJKL.SV.W.0198.110610T2006Z-110610T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
406 PM EDT FRI JUN 10 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ESTILL COUNTY IN EAST CENTRAL KENTUCKY...
  NORTH CENTRAL LEE COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHWESTERN MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTHERN MONTGOMERY COUNTY IN EAST CENTRAL KENTUCKY...
  POWELL COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHWESTERN WOLFE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 500 PM EDT

* AT 403 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR WESTBEND...OR 8
  MILES NORTHWEST OF STANTON...AND MOVING EAST AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  STANTON...WESTBEND...LEVEE...HARGETT...KIMBRELL...VIRDEN...SPOUT
  SPRINGS...POWELL VALLEY...WALTERSVILLE...CLAY CITY...BEAN...VAUGHNS
  MILL...ROSSLYN...CAT CREEK...JEFFERSONVILLE...LUCKY STOP...BOWEN...
  KNOWLTON...MEANS AND HARDWICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3793 8357 3759 8372 3784 8410 3784 8409
      3783 8408 3784 8406 3785 8402 3786 8404
      3787 8402 3792 8401 3794 8399 3801 8403
      3802 8403
TIME...MOT...LOC 2007Z 288DEG 4KT 3791 8397
WIND...HAIL 60MPH 1.00IN

$$

SHALLENBERGER
3 follow-up statements
312 
WWUS53 KJKL 102029
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
429 PM EDT FRI JUN 10 2011

KYC173-102039-
/O.CAN.KJKL.SV.W.0198.000000T0000Z-110610T2100Z/
MONTGOMERY KY-
429 PM EDT FRI JUN 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MONTGOMERY COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3793 8357 3759 8372 3778 8400 3783 8396
      3792 8393 3791 8389 3791 8384 3791 8380
      3793 8377
TIME...MOT...LOC 2029Z 288DEG 4KT 3790 8394

$$

KYC065-129-165-197-237-102100-
/O.CON.KJKL.SV.W.0198.000000T0000Z-110610T2100Z/
MENIFEE KY-POWELL KY-WOLFE KY-ESTILL KY-LEE KY-
429 PM EDT FRI JUN 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
LEE...NORTHEASTERN ESTILL...NORTHWESTERN WOLFE...POWELL AND
SOUTHWESTERN MENIFEE COUNTIES UNTIL 500 PM EDT...

AT 428 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR WESTBEND...OR 6 MILES
NORTHWEST OF STANTON...MOVING EAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  STANTON...WALTERSVILLE...CLAY CITY...VAUGHNS MILL...ROSSLYN...CAT
  CREEK...BOWEN...KNOWLTON...HARDWICK...COTTAGE FURNACE...FURNACE...
  LOMBARD...ROGERS CHAPEL...FAGAN...NADA...FITCHBURG...SEE...
  HAYSTACK...PITTS AND PILOT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3793 8357 3759 8372 3778 8400 3783 8396
      3792 8393 3791 8389 3791 8384 3791 8380
      3793 8377
TIME...MOT...LOC 2029Z 288DEG 4KT 3790 8394
WIND...HAIL 60MPH 1.00IN

$$

RAY
093 
WWUS53 KJKL 102049
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
449 PM EDT FRI JUN 10 2011

KYC165-102058-
/O.CAN.KJKL.SV.W.0198.000000T0000Z-110610T2100Z/
MENIFEE KY-
449 PM EDT FRI JUN 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MENIFEE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER 
POSES A THREAT OF PRODUCING SEVERE WEATHER.

LAT...LON 3789 8374 3788 8371 3785 8368 3783 8367
      3783 8365 3782 8364 3783 8362 3760 8372
      3760 8373 3776 8392 3792 8378
TIME...MOT...LOC 2048Z 288DEG 4KT 3789 8391

$$

KYC065-129-197-237-102100-
/O.CON.KJKL.SV.W.0198.000000T0000Z-110610T2100Z/
POWELL KY-WOLFE KY-ESTILL KY-LEE KY-
449 PM EDT FRI JUN 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
LEE...EAST CENTRAL ESTILL...NORTHWESTERN WOLFE AND EASTERN POWELL
COUNTIES UNTIL 500 PM EDT...

AT 445 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
STORM WAS LOCATED NEAR VIRDEN...OR NEAR STANTON...MOVING EAST AT 5
MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  ROSSLYN...CAT CREEK...BOWEN...KNOWLTON...COTTAGE FURNACE...
  FURNACE...LOMBARD...ROGERS CHAPEL...NADA...FITCHBURG...SEE...
  HAYSTACK...PILOT...SLADE...COBHILL...PATSEY...NATURAL BRIDGE S.P...
  .GLENCAIRN...RED RIVER GORGE AND STANDING ROCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3789 8374 3788 8371 3785 8368 3783 8367
      3783 8365 3782 8364 3783 8362 3760 8372
      3760 8373 3776 8392 3792 8378
TIME...MOT...LOC 2048Z 288DEG 4KT 3789 8391
WIND...HAIL 60MPH 0.88IN

$$

RAY
856 
WWUS53 KJKL 102054
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
454 PM EDT FRI JUN 10 2011

KYC065-129-197-237-102104-
/O.EXP.KJKL.SV.W.0198.000000T0000Z-110610T2100Z/
POWELL KY-WOLFE KY-ESTILL KY-LEE KY-
454 PM EDT FRI JUN 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LEE...EAST
CENTRAL ESTILL...NORTHWESTERN WOLFE AND EASTERN POWELL COUNTIES WILL
EXPIRE AT 500 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3789 8374 3788 8371 3785 8368 3783 8367
      3783 8365 3782 8364 3783 8362 3760 8372
      3760 8373 3776 8392 3792 8378
TIME...MOT...LOC 2054Z 288DEG 4KT 3789 8390

$$

RAY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 11:58 AM EDT, 4 hours 8 minutes earlier.

Area forecast discussion, Jun 10, 11:58 AM EDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1158 AM EDT FRI JUN 10 2011

.SHORT TERM.../THIS AFTERNOON/...UPDATED

ISOLATED CONVECTION DEVELOPED THIS MORNING. IT WAS NOT HANDLED WELL
BY THE MODELS AND WAS NOT ANTICIPATED SO EARLY IN THE DAY. ITS
INITIATION WAS OBVIOUSLY ELEVATED...LIKELY OWING TO WEAK WARM AIR
ADVECTION. HOWEVER...LOCAL VAD WIND PROFILES ALSO SHOWED THE LOW
LEVEL WARM AIR ADVECTION TOPPED BY A LAYER OF COLD AIR ADVECTION
WHICH MAY HAVE ALSO AIDED THE INITIATION. WILL NOT ANTICIPATE ANY
GREAT INCREASE IN COVERAGE DESPITE HEATING...WITH LITTLE IN THE WAY
OF FEATURES TO FOCUS DEVELOPMENT...AND A POTENTIAL FOR DRIER AIR
ALOFT IN FORECAST SOUNDINGS TO BEGIN MIXING DOWN AS MIXING BECOMES
DEEPER. HOWEVER...HAVE EXPANDED SLIGHT CHANCE POPS TO COVER THE
ENTIRE AREA TODAY...CONSIDERING THE ACTIVITY ONGOING AT MID DAY IN
THE SW WHERE THERE WAS NOTHING IN THE EARLY MORNING FORECAST PACKAGE
FOR TODAY.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TODAY THROUGH SUNDAY/

THE LARGE SCALE PATTERN HAS AN AREA OF LOW PRESSURE OVER THE INTER
MOUNTAIN WEST...ANOTHER LOW OVER NORTHERN QUEBEC AND A BROAD RIDGE
ACROSS THE ERN HALF OF THE CONUS. THE RIDGE HAS BECOME RELATIVELY
SUPPRESSED OF RECENT WHICH WILL ALLOW MINOR SHORT WAVES TO SPARK
PERIODS OF TSRA ACTIVITY... MAINLY IN THE AFTERNOON AND EVENING WITH
THE HEATING OF THE DAY. THE AFOREMENTIONED LOW IN THE MOUNTAINS WILL
CROSS THE GREAT LAKES AND DRAG A COLD FRONT THROUGH THE AREA SAT AND
SAT NIGHT WITH THE BEST CHANCE FOR AREA WIDE PRECIPITATION. THIS COLD
FRONT WILL DROP HIGH TEMPERATURES ON SUNDAY BACK TO NEAR NORMAL
READINGS IN THE LOWER TO MID 80S. IN THE MEANTIME WE WILL SEE
CONTINUED UPPER 80S TO AROUND 90 FOR THE NEXT COUPLE DAYS.

.LONG TERM.../SUNDAY NIGHT THROUGH THURSDAY/

THE EXTENDED FORECAST BEGINS ON SUNDAY NIGHT WITH A ZONAL PATTERN
OVER THE OHIO VALLEY AND A CLOSED 500MB LOW MOVING UP THE ST
LAWRENCE SEAWAY. AT THE SURFACE...A FRONT WITH THE AFOREMENTIONED
FEATURE WILL HAVE PUSHED THROUGH THE FORECAST AREA. THIS APPEARS TO
HAVE BEEN THE BEST CHANCE FOR PRECIP AND THE AREA WILL ENTER ANOTHER
PERIOD OF DRY WEATHER. THE FRONT THEN STALLS SOUTH OF THE BORDER IN
TN FOR THE BEGINNING OF THE WORKWEEK. BY THE MIDDLE OF NEXT WEEK THE
HIGH PRESSURE WILL RETROGRADE TO THE DESERT SW AND ALLOW A 50H TROUGH
TO BECOME BRIEFLY ESTABLISHED IN THE OHIO VALLEY. THIS WILL BRING A
SERIES OF FRONTAL BNDRYS INTO THE OHIO VALLEY WITH WAVES OF
ALTERNATING WARM FRONT/COLD FRONT TO DROP THROUGH AND LIFT AGAIN OVER
THE COMMONWEALTH ON WED AND WED NIGHT. THEN THE RIDGE BUILDS BACK
INTO THE AREA AND DRY WEATHER RETURNS. AFTER A BRIEF FLIRTATION WITH
LOWER 80S EARLY IN THE WEEK... THE HIGHS WILL BUILD BACK INTO THE MID
80S BEFORE THE MID WEEK FRONT DROPS THEM SLIGHTLY ONCE AGAIN.

&&

.AVIATION.../18Z TO 18Z/...UPDATED

VERY ISOLATED THUNDERSTORMS WERE OCCURRING AT MID DAY. THEY MAY
PERSIST THROUGH THE AFTERNOON...BUT DO NOT THINK THERE WILL BE A LOT
OF COVERAGE. WILL USE CB IN THE TAF CLOUD GROUPS...WITH CONFIDENCE TOO
LOW TO INCLUDE TS OR EVEN VCTS IN TAFS. ANY REMAINING STORMS SHOULD
DIE OUT EARLY THIS EVENING. VALLEY FOG IS EXPECTED AGAIN LATE TONIGHT
INTO EARLY SATURDAY MORNING...WITH LOCALIZED VLIFR...BUT PROBABLY NOT
LOWER THAN MVFR AT TAF SITES. OUTSIDE OF VALLEY FOG AND ISOLATED
STORMS...VFR IS EXPECTED.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...DUSTY/HAL
LONG TERM....DUSTY
AVIATION...HAL
Hazardous weather outlook, Jun 10, 2:55 AM EDT, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
255 AM EDT FRI JUN 10 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-111000-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
255 AM EDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING. LOCALLY
DENSE FOG IS EXPECTED LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON AND EVENING THEN AGAIN
WEDNESDAY AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DUSTY

In the hours before

Local storm report, Jun 10, 3:23 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
323 PM EDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     BETHEL                  38.25N 83.87W
06/09/2011                   BATH               KY   FIRE DEPT/RESCUE

            TREES AND CABLE LINE DOWN IN BETHEL. ALSO DIME SIZED HAIL
            COVERED THE GROUND AND THE TEMPERATURE WENT FROM 90 TO 60
            DEGREES IN A SHORT TIME.

0300 PM     TSTM WND DMG     BETHEL                  38.25N 83.87W
06/09/2011                   BATH               KY   FIRE DEPT/RESCUE

            TREES AND A CABLE LINE DOWN IN BETHEL. ALSO...DIME SIZED
            HAIL COVERED THE GROUND AND THE TEMPERATURE DROPPED FROM
            90 DEGREES TO 60 DEGREES IN A SHORT TIME.

&&

JCARICO
Local storm report, Jun 10, 3:25 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
325 PM EDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     BETHEL                  38.25N 83.87W
06/10/2011                   BATH               KY   FIRE DEPT/RESCUE

            TREES AND A CABLE LINE DOWN IN BETHEL. ALSO...DIME SIZED
            HAIL COVERED THE GROUND AND THE TEMPERATURE DROPPED FROM
            90 DEGREES TO 60 DEGREES IN A SHORT TIME.

&&

JCARICO
Local storm report, Jun 10, 3:26 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
326 PM EDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             5 ESE SHARPSBURG        38.17N 83.84W
06/10/2011  E0.75 INCH       BATH               KY   TRAINED SPOTTER

&&

JCARICO
Special weather statement, Jun 10, 3:29 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
329 PM EDT FRI JUN 10 2011

KYZ044-051-052-102030-
FLEMING-ROWAN-BATH-
329 PM EDT FRI JUN 10 2011

...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 430 PM EDT FRIDAY AFTERNOON...

   SOUTH CENTRAL FLEMING...
   WEST CENTRAL ROWAN AND
   EASTERN BATH.

AT 329 PM EDT...A CLUSTER OF SHOWERS AND STRONG THUNDERSTORMS WAS
LOCATED NEAR PEASTICKS...OR JUST NORTHEAST OF OWINGSVILLE...MOVING
EAST AT 5 MPH.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF AROUND
ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING
AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

RAY
Special weather statement, Jun 10, 3:38 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
338 PM EDT FRI JUN 10 2011

KYZ059-060-106-108-102030-
MENIFEE-POWELL-MORGAN-WOLFE-
338 PM EDT FRI JUN 10 2011

...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 430 PM EDT FRIDAY AFTERNOON...

   EXTREME SOUTHWESTERN MORGAN...
   SOUTH CENTRAL MENIFEE...
   SOUTHEASTERN POWELL AND
   NORTHWESTERN WOLFE.

AT 338 PM EDT...A CLUSTER OF SHOWERS AND STRONG THUNDERSTORMS WAS
LOCATED NEAR PINE RIDGE...OR NEAR CAMPTON...MOVING EAST AT 5 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CAMPTON AROUND
350 PM EDT...CALABOOSE AROUND 400 PM EDT...VALERIA AROUND 405 PM
EDT...GOSNEYVILLE AROUND 415 PM EDT...STILLWATER AROUND 420 PM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 35 TO 45 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

RAY
Local storm report, Jun 10, 3:52 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
352 PM EDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             POLKSVILLE              38.14N 83.66W
06/10/2011  E0.75 INCH       BATH               KY   911 CALL CENTER

0330 PM     TSTM WND DMG     POLKSVILLE              38.14N 83.66W
06/10/2011                   BATH               KY   911 CALL CENTER

            SEVERAL TREES DOWNED.

&&

ABE

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 8:49 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Rowan34 min
Jun 10, 12:58 PM EDTSevere Thunderstorm WarningJKLClay, Laurel32 min
Jun 10, 2:20 PM EDTSevere Thunderstorm WarningJKLBath, Fleming25 min
Jun 10, 2:40 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Montgomery50 min
Jun 10, 2:53 PM EDTAreal Flood AdvisoryJKLBath, Fleming, Montgomery97 min
Jun 10, 3:08 PM EDTFlash Flood WarningJKLBath, Fleming2 hr
Jun 10, 3:32 PM EDTSevere Thunderstorm WarningJKLBath, Menifee, Montgomery, Morgan, Rowan, Wolfe58 min
Jun 10, 3:57 PM EDTSevere Thunderstorm WarningJKLElliott, Johnson, Magoffin, Menifee, Morgan, Rowan48 min
Jun 10, 4:16 PM EDTSevere Thunderstorm WarningJKLEstill, Lee, Powell44 min
Jun 10, 4:37 PM EDTAreal Flood AdvisoryJKLMenifee, Powell, Wolfe83 min
Jun 10, 5:03 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Lee, Owsley31 min
Jun 10, 5:05 PM EDTSevere Thunderstorm WarningJKLBreathitt, Knott, Magoffin, Wolfe35 min
Jun 10, 6:02 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Knott, Perry23 min
Jun 10, 6:18 PM EDTAreal Flood AdvisoryJKLKnott2 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.